MAUDE Adverse Event Report: CAREFUSION, INC PLEURX PERITONEAL CATHETER MINI KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING

CAREFUSION, INC PLEURX PERITONEAL CATHETER MINI KIT; PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Catalog Number 50-9050
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pr (b)(6) initial emdr submission.A follow up emdr will be submitted if additional information becomes available.Device problem code: (b)(4).
 
Event or Problem Description
Valve was leaking.Patient received free replacements.Valve was changed.Safety clamp was used.Manipulation.Was there any damage noticed on catheter valve? unknown.Was the valve cracked or broken? manipulated.Where is the catheter located? abdomen or chest / abdomen.Is there a photo or sample available showing the reported issue? a sample is available.Does replacing the valve fixed the problem? yes.Did the patient require additional diagnostics other than the valve replacement to be able to drain.Unknown.How long has the catheter been in place? (b)(6) 2022.What was the impact to the patient? no impact.
 
Additional Manufacturer Narrative
(b)(4).Follow-up emdr for device evaluation: one sample was provided to our quality team for investigation.Through visual inspection, it was observed that the disk and bi-directional valves were missing from the access valve assembly.A review of the internal manufacturing device records and raw material history files for the reported lot number 0001343926 was performed and no recorded quality problems or rejections related to this incident were found.Product undergoes inspections during manufacturing, no issues related to the reported incident were identified, all procedural and functional requirements for product release have been met.Based on the quality team's investigation, it was determined that the probable root cause of the leakage was a result of missing components inside of the valve.Complaints received for this device and defect will continue to be monitored by our quality team for signs of emerging trends.
 
Event or Problem Description
Valve was leaking.Patient received free replacements.Valve was changed.Safety clamp was used.Manipulation.Was there any damage noticed on catheter valve? unknown.Was the valve cracked or broken? manipulated.Where is the catheter located? abdomen or chest : abdomen.Is there a photo or sample available showing the reported issue? a sample is available does replacing the valve fixed the problem? yes.Did the patient require additional diagnostics other than the valve replacement to be able to drain.Unknown.How long has the catheter been in place : (b)(6) 2022.What was the impact to the patient? no impact.

Brand Name
PLEURX PERITONEAL CATHETER MINI KIT
Common Device Name
PERITONEAL, DRAINAGE CATHETER FOR REFRACTORY ASCITES, LONG-TERM INDWELLING
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer (Section G)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
Manufacturer Contact
anna wehrheim
75 n. fairview drive
vernon hills, IL 60061
8015652341
MDR Report Key15327165
Report Number9680904-2022-00032
Device Sequence Number14737759
Product Code PNG
UDI-Device Identifier50885403075962
UDI-Public(01)50885403075962
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K160437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number50-9050
Device Lot Number0001343926
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/17/2022
Supplement Date Received by Manufacturer12/20/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date12/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown